Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 41, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jun 24, 2007, 7:20 AM MDT for Blaine County, Montana. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2007, 7:20 AM MDT (13:20 UTC)
- Expired
- Jun 24, 2007, 8:00 AM MDT
- In force
- 40 min
- Issued by
- NWS Great Falls, MT
- Area
- Counties, with a storm outline in the text
County Blaine County, MT
The radar
The Glasgow radar (KGGW), 194 km from the middle of the area, began a volume at 13:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 7:25 AM MDT | HAIL 1.25 | 13 N Lohman, MT | 0.50 INCH RAINFALL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 1.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2158 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTFX 241321 SVRTFX MTC005-241400- /O.NEW.KTFX.SV.W.0041.070624T1320Z-070624T1400Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 720 AM MDT SUN JUN 24 2007 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BLAINE COUNTY IN NORTH CENTRAL MONTANA... * UNTIL 800 AM MDT(900 AM CDT) * AT 712 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 19 MILES NORTHWEST OF CHINOOK...MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL GENERALLY REMAIN OVER RURAL AREAS OF NORTHERN BLAINE COUNTY. HAIL TO THE SIZE OF GOLF BALLS IS LIKELY WITH THIS STORM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4890 10950 4874 10939 4900 10826 4923 10841 $$ ZUMPFE
2 follow-up statements
000 WWUS55 KTFX 241347 SVSTFX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 747 AM MDT SUN JUN 24 2007 MTC005-241400- /O.CON.KTFX.SV.W.0041.000000T0000Z-070624T1400Z/ BLAINE MT- 747 AM MDT SUN JUN 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM MDT FOR NORTHERN BLAINE COUNTY... AT 742 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED OVER NORTH CENTRAL BLAINE COUNTY...OR ABOUT 25 MILES NORTHEAST OF CHINOOK...MOVING EAST AT 55 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHEASTERN BLAINE COUNTY AT 800 AM MDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4890 10950 4874 10939 4900 10826 4923 10841 $$ ZUMPFE
000 WWUS55 KTFX 241358 SVSTFX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 757 AM MDT SUN JUN 24 2007 MTC005-241407- /O.EXP.KTFX.SV.W.0041.000000T0000Z-070624T1400Z/ BLAINE MT- 757 AM MDT SUN JUN 24 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BLAINE COUNTY EXPIRES AT 800 AM MDT... RADAR INDICATES THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS ARE STILL POSSIBLE FROM THE THUNDERSTORM. LAT...LON 4890 10950 4874 10939 4900 10826 4923 10841 $$ ZUMPFE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 5:55 AM MDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 24, 5:55 AM MDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 555 AM MDT SUN JUN 24 2007 .DISCUSSION... TODAY THROUGH TUESDAY...THE SOUTHWEST FLOW ALOFT WILL PERSIST OVER SOUTHWEST AND NORTH CENTRAL MONTANA THROUGH TONIGHT...AS AN UPPER LEVEL TROUGH MOVES INTO THE PACIFIC NORTHWEST. A FEW THUNDERSTORMS DEVELOPED OVER NORTH CENTRAL MONTANA OVERNIGHT...AND THE AIRMASS REMAINS SLIGHTLY UNSTABLE. THEREFORE...WILL KEEP MENTION OF ISOLATED THUNDERSTORMS THERE THROUGH THE MORNING. MID LEVEL MOISTURE IS ALSO MOVING INTO THE AREA FROM THE WEST THIS MORNING...FOR ISOLATED TO SCATTERED SHOWERS. THE AIRMASS BECOMES MORE UNSTABLE THIS AFTERNOON AND EVENING...CAUSING SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP. A SURFACE FRONTAL BOUNDARY WILL ALSO REMAIN OVER SOUTH CENTRAL THROUGH NORTHWEST MONTANA THIS AFTERNOON AND EVENING...PROVIDING GOOD DIRECTIONAL WIND SHEAR OVER FERGUS...JUDITH BASIN...AND MEAGHER COUNTIES. THIS MAY CAUSE A FEW THUNDERSTORMS THERE TO BECOME STRONG WITH LARGE HAIL AND STRONG WINDS. OVERNIGHT...MOISTURE WILL INCREASE OVER MOST OF THE AREA FROM THE WEST FOR MORE NUMEROUS SHOWERS WITH CONTINUED SCATTERED THUNDERSTORMS. THE FRONTAL BOUNDARY WILL ALSO MOVE EAST OUT OF THE AREA FOR LESS OF A CHANCE FOR STRONG STORMS. THE UPPER TROUGH WILL THEN MOVE ACROSS MONTANA MONDAY AND MONDAY NIGHT SHOWERS WILL DECREASE FROM THE WEST. STRONG WESTERLY WINDS WILL ALSO DEVELOP OVER THE AREA ON MONDAY WITH THE PASSAGE OF THE UPPER TROUGH. HOWEVER...THESE WINDS SHOULD GENERALLY REMAIN BELOW HIGH WIND CRITERIA...SO WILL NOT ISSUE A HIGH WIND WATCH AT THIS TIME. WINDS WILL DECREASE MONDAY NIGHT IN THE WAKE OF THE TROUGH. UPPER LEVEL RIDGING WILL KEEP THE AREA DRY ON TUESDAY. TEMPERATURES TODAY WILL BE NEAR NORMAL...THEN THEY WILL COOL BELOW NORMAL ON MONDAY. THE RIDGING ON TUESDAY WILL CAUSE TEMPERATURES TO WARM BACK TO NEAR NORMAL. COULSTON TUESDAY NIGHT THROUGH FRIDAY NIGHT...MODELS ARE IN GOOD AGREEMENT BUILDING AN UPPER LEVEL RIDGE OVER MONTANA TUESDAY NIGHT INTO WEDNESDAY. THIS FEATURE THEN MOVES EAST AT REMAINS ANCHORED OVER EASTERN MONTANA AND THE DAKOTAS FOR THE REMAINDER OF THE MID RANGE PERIOD. AN UPPER LEVEL TROUGH WILL SET UP OVER THE EASTERN PACIFIC AND ATTEMPTS TO MOVE INLAND BY LATE IN THE PERIOD...BUT WILL MAKE LITTLE HEADWAY AS THE UPPER RIDGE STANDS FIRM. SCENARIO PUTS MY ENTIRE FORECAST AREA UNDER AN UNSTABLE SOUTHWEST FLOW ALOFT ONCE AGAIN. THIS WILL BRING AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA...AND TEMPERATURES WILL WARM WELL ABOVE SEASONAL NORMALS. MPJ SATURDAY AND SUNDAY...A LOW PRESSURE TROUGH IS EXPECTED TO BE MOVING ONTO THE PACIFIC NORTHWEST COAST DURING THIS PERIOD. A CHANCE FOR SHOWERS AND THUNDERSTORMS FOR THE CWA AS PACIFIC MOISTURE IN A SOUTHWEST FLOW ALOFT BEGINS TO MOVE EASTWARD. TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL. SAUCIER && .AVIATION... UPDATED 1155Z. UNSTABLE SOUTHWEST FLOW ALOFT CONTINUES OVER THE FORECAST AREA THROUGH MONDAY MORNING. SKIES WILL BE PARTLY TO MOSTLY CLOUDY WITH WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS. VFR CONDITIONS WILL PREVAIL EXCEPT FOR LOCAL MVFR CONDITIONS IN RAIN. A MORE WIDESPREAD PRECIPITATION EVENT IS EXPECTED OVERNIGHT IN THE AREA MAINLY WEST AND NORTH OF GREAT FALLS...WITH AREAS MVFR AND LOCAL IFR CONDITIONS POSSIBLE. MPJ && .PRELIMINARY POINT TEMPS/POPS... GTF 77 51 65 42 / 20 60 40 10 CTB 75 48 63 44 / 20 70 60 20 HLN 82 53 69 43 / 20 60 40 10 BZN 84 49 73 38 / 20 30 20 10 WEY 77 41 69 37 / 10 10 0 0 DLN 81 46 70 37 / 20 20 10 10 HVR 82 54 70 47 / 20 60 60 20 LWT 78 52 66 43 / 20 40 20 20 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...COULSTON LONG TERM...MPJ/SAUCIER AVIATION...MPJ WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 24, 6:20 AM MDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 620 AM MDT SUN JUN 24 2007 MTZ050-051-054-251230- JUDITH BASIN-FERGUS-MEAGHER- 620 AM MDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE AREA THIS AFTERNOON AND CONTINUE THROUGH THE NIGHT. CONDITIONS WILL BECOME FAVORABLE FOR SOME OF THE THUNDERSTORMS TO PRODUCE LARGE HAIL AND DAMAGING WINDS DURING THE AFTERNOON AND EVENING HOURS. THEREFORE...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THIS AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AS PRECIPITATION DECREASES ON MONDAY...WESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL DEVELOP ACROSS THE AREA. WINDS WILL THEN DECREASE MONDAY NIGHT. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ011-013-045-047-251230- HILL-CHOUTEAU-LIBERTY-BLAINE- 620 AM MDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE AREA THROUGH THIS EVENING...WITH SHOWERS BECOMING MORE NUMEROUS OVERNIGHT. CONDITIONS ARE FAVORABLE FOR SOME OF THE THUNDERSTORMS TO PRODUCE HAIL AND GUSTY WINDS...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AS PRECIPITATION DECREASES ON MONDAY...WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL DEVELOP ACROSS THE AREA. WINDS WILL THEN DECREASE MONDAY NIGHT. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ009-010-012-014-044-046-048-049-251230- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-EASTERN PONDERA- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- 620 AM MDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WESTERLY WINDS OF 25 TO 40 MPH WITH GUSTS TO 55 MPH WILL DEVELOP ACROSS THE AREA ON MONDAY. WINDS WILL THEN DECREASE MONDAY NIGHT. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-015-052-053-055-251230- BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-GALLATIN- 620 AM MDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 24, 6:11 AM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
611 AM MDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
MPJThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 5:38 AM MDT | Severe Thunderstorm Warning | TFX | Blaine, Hill | 67 min |
| Jun 24, 9:47 AM MDT | Severe Thunderstorm Warning | TFX | Blaine | 12 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.